It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-17-2005, 11:46 PM   #1
Newbie
(male)
 
Join Date: Jul 2005
Posts: 2
nsbmw HB User
help with Prednisone taper after pericarditis

My father (74 years) went through a pericardial window last year and had been on prednisone since. The first course was tapered quickly within 6 weeks and resulted in a full blown relapse. next the prednisone was taken to higher doses (80 mg for 1 week) and then 40,g, 20, 10, 5, 3.5, and 2mg over a period of 7 months. Now my father after being on 2 mg for 10 days relapsed again. Now the prednisone is bumped to 10 mg and for a week and then supposed to be tapered to 7.5 mg and then 5 and 4 and 3 and 2 and 1.
This has been the most frustrating and depressing periods of my life seeing my father struggling with this predisone - a drug that i now hate although it seems to be the only one that restores him back after the relapse.

I am in a dilemma and no doctor seems to really know how to manage this prednisone taper and the cardiologist especially. I'd so much grateful if any body in this forum or a doctor who cna recommend me to a top doctior/endocrinologist who has done exactly this prednisone taper successfully without all the nasty effects that my father is going throuhg now for over 7 months.

please help.

thanks much.

bala

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Prednisone tattoogirl Arthritis 12 04-22-2008 07:25 AM
Prednisone 'Taper' Vanessa74 Asthma 11 03-23-2008 07:53 AM
Chronic Pericarditis laurierob Heart Disorders 5 11-23-2006 05:55 PM
Looking for help AML78 Addison's Disease 9 10-20-2006 10:21 AM
Prednisone Taper - how quick? effects? Sun_Shine Lupus 2 02-02-2006 02:41 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:49 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!